I am going Monday to visit with my family doctor and talk to him about going on Zoloft. I've researched a lot of SSRI and I seem to think it would be the best starting ground for me. A little about myself- I'm 20 and in college. I've suffered from social anxiety most of my life, but the older I get the worse it gets. I also think I have a touch of agoraphobia as well. On top of that, a few years ago I ended an abusive relationship that set me off into a depression. After reading about Zoloft I think it could help me with those problems. I'm curious as to what side effects come with it. The one that worries me the most is the drowsiness. Does it make you tired, zombie-like? A close friend of mine said Zoloft made her feel that way, but Lexapro did not. Also, what about weight gain? When my depression is bad I have a problem with eating too much. I know that drugs affect everyone differently, but I am curious to what you all have to say. Thank you for your help :)
For me, Zoloft was an absolute horror, panic attacks that almost made me lose control of bodily functions, days curled up in a ball on the floor coupled with horrific vivid beyond real nightmares.
Believe it or not, Social Phobia (which I also suffer from) is best treated with cognitive behaviour therapy (new medical thinking). Situational depression is rarely cured by medication as it isn't an actual recognised pathology. Doctors still hand out medication because patients demand it and the placebo effect is powerful.
Hoosier; that's from Chicago isn't it? (I'm Australian)
Hi, Hoosier! Here is a link to the POTENTIAL side effects of sertraline (all may not apply to brand name Zoloft): https://www.drugs.com/sfx/zoloft-side-effects.html
Bear in mind that generally far less than 10% of ALL users have any of these side effects, especially those marked as severe.
Best wishes, Wildcat
I take 200 mg. zoloft for about 5 years and it does a wonderful job the only problem is Impotence which gets better with time. It takes me much longer than before to get an orgasm but with patience an some relaxation it comes good and fast, there are many things out there that can enhance your life and I wouldnt give up zoloft for this reason
Hope you find my input helpfull
I have been taking Zoloft for about 2 yrs.now,& havnt had any of the side effects that others have been talking about here. It doesn't seem to make me tired or dizzy or even any weight gain. I started off on a lower dose but over time my Dr.&I felt like I needed to increase my dosage. I've been on several different meds.for depression,anxiety,&insomnia thru out the yrs. So far Zoloft has been working ok for me but like everyone knows,it effects everyone differently. I would maybe recommend at least giving it a try&ur Dr.will keep up with ur progress. It will take a few weeks to get into ur system but it's worth trying. It works for me&I've been on a lot of different ones,except lexapro,I've never been on that one. Good luck&make sure to keep ur Dr.informed on any changes with ur body or moods.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 May 2012 • 8 answers
Updated 5 Jun 2015 • 5 answers
Updated 11 Nov 2015 • 1 answer
Updated 18 Jan 2017 • 1 answer
Updated 21 Nov 2017 • 1 answer